SYNTHES GMBH CANN CONNECTING SCR F/PERCUTAN INSTRUMENTS FOR NAILS-EX; GUIDE, SURGICAL, INSTRUMENT
Back to Search Results |
| Catalog Number |
03.010.404 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent orif surgery for tibial diaphyseal fracture with expert tibial nai, insertion handle, connecting screw and screwdriver.Initially, the surgeon planned to use a tibial nail 9mm or larger, but because the patient's medullary cavity was narrow, the 8mm expert tibial nail was used.Approached from supra-patellar, the expert tibial nail was inserted after hammering with slightly more force.After fixing the distal hole, the proximal hole was fixed and then the connecting screw was turned to disconnect the nail from the insertion handle, but it could not be turned at all.The surgeon checked the image and could see that the nail top was deformed, and the insertion handle was stuck in the nail and tilted instead of aligned.Therefore, the surgeon connected the driving cap and driving head to the insertion handle and lightly tapped it out.The lateral image confirmed that the threads were fine, so the operation was completed with insertion of the end cap.Procedure was completed successfully with 30 minutes of surgical delay.No further information is available.This report is for one (1) cann connecting scr f/percutan instruments for nails-ex.This is report 3 of 4 for complaint (b)(4).